Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 102, NWS Amarillo, TX

June 15, 2004Cimarron County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 15, 2004, 5:54 PM CDT for Cimarron County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2004, 5:54 PM CDT (22:54 UTC)
Expired
Jun 15, 2004, 7:00 PM CDT
In force
66 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2004-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2004-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1544 J/kg
Mixed-layer CIN
-399 J/kg
Mixed-layer LCL
1799 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:55 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 15, 3:55 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
355 PM CDT TUE JUN 15 2004

.DISCUSSION...

MAIN CONCERN THIS FORECAST PERIOD IS FRONTAL PASSAGES. MODELS BRING A
FRONT DOWN ON WEDNESDAY...GFS HAS TRIED TO SLOW DOWN THE FRONT
SLIGHTLY...BUT EXPECT MCS TONIGHT TO HELP ACCELERATE ITS SOUTHWARD
MOTION. SHOULD SEE IT ENTER OUR AREA OVERNIGHT INTO TOMORROW
MORNING. CONVECTION ALONG THE FRONT SHOULD HELP IT DROP SOUTH
OVERNIGHT WEDNESDAY. OUGHT TO SEE SOME CONVECTION ALONG THE FRONT
TOMORROW AND THURSDAY AS IT SLIDES SOUTH. ON FRIDAY...LOW DEVELOPS
OVER NORTHEAST NEW MEXICO...AS THE EARLIER PROGGED FRIDAY/SATURDAY
COLD FRONT HEADS SOUTH. IT SHOULD MAKE A STRONG SOUTHWARD PUSH
FRIDAY NIGHT/SATURDAY MORNING...AND OUGHT TO BE IN THE CWA BY
SATURDAY MORNING. POSSIBLE CONVERGENCE ALONG THE FRONT COULD HELP
GIVE US PRECIP ON SATURDAY...SO RAISED POPS ON SATURDAY TO 30
PERCENT. CONVECTION ALONG IT SHOULD HELP IT PUSH SOUTH OF THE
PANHANDLE BY SUNDAY...BUT PRESSURE FALLS OVER NEW MEXICO BACK OUR
WINDS SUNDAY EVENING...ALLOWING THE FRONT TO MAKE NORTHWARD
MOVEMENT BY MONDAY. KEPT POPS ON MONDAY WITH SUBSTANTIAL MOISTURE
RETURN ON SOUTHEAST WINDS.

TEMPS BEHIND THE FRONT OUGHT TO COOL DOWN SOME. KEPT TEMPS GENERALLY
AS THEY WERE IN THE PREVIOUS PACKAGE...COOLER BEHIND THE FRONT...
BUT SOME RECOVERY SOON AFTER.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO     65  90  62  85 /  20  20  30  20
BEAVER       64  89  61  84 /  20  30  40  20
BOISE CITY   57  82  54  78 /  20  30  40  20
BORGER       65  89  63  84 /  20  30  30  20
BOYS RANCH   63  88  60  83 /  20  30  30  20
CANYON       65  90  62  84 /  20  20  30  20
CLARENDON    68  91  65  86 /  20  20  30  20
DALHART      62  86  56  82 /  20  30  30  20
GUYMON       63  87  60  82 /  20  30  40  20
HEREFORD     62  90  62  84 /  20  20  30  20
LIPSCOMB     66  89  61  85 /  20  30  30  20
PAMPA        66  89  63  85 /  20  20  30  20
SHAMROCK     69  91  67  86 /  20  20  30  20
WELLINGTON   69  91  68  88 /  10  20  30  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

KRAMAR
Hazardous weather outlook, Jun 15, 2:59 PM CDT, 2 hours 55 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
259 PM CDT TUE JUN 15 2004

OKZ001>003-TXZ001>020-160500-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
259 PM CDT TUE JUN 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.
LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER
THREATS. CAUTION IS ADVISED ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY
AS A STRONG COLD FRONT INTERACTS WITH THE INSTABILITY ACROSS THE
PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THROUGH TONIGHT. SPOTTER
ACTIVATION MAY BE NECESSARY AGAIN WEDNESDAY AFTERNOON AND EVENING.

GOEHRING

In the hours before

Special weather statement, Jun 15, 4:41 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
441 PM CDT TUE JUN 15 2004

TXZ011-152300-
OLDHAM-
441 PM CDT TUE JUN 15 2004

...STRONG THUNDERSTORMS OVER RURAL OLDHAM AND DEAF SMITH COUNTIES...

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS RURAL SECTIONS OF
CENTRAL OLDHAM AND FAR WESTERN DEAF SMITH COUNTIES THROUGH 600 PM.
THE STRONGEST STORMS WILL REMAIN GENERALLY NORTH OF INTERSTATE 40 AS
THEY MOVE SLOWLY NORTHEAST AT 5 TO 10 MPH. OTHER STORMS WILL
STRENGTHEN OVER WESTERN DEAF SMITH COUNTY 5 TO 10 MILES EAST OF THE
NEW MEXICO STATE LINE.

LOCALLY HEAVY RAINFALL RATES NEAR ONE AND A HALF INCH PER HOUR
AS WELL AS GUSTY WINDS TO 45 MPH...DANGEROUS CLOUD TO GROUND
LIGHTNING AND ONE HALF INCH DIAMETER HAIL MAY BE EXPECTED.

SLATTERY
Special weather statement, Jun 15, 4:43 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE AMARILLO TX
443 PM CDT TUE JUN 15 2004

TXZ011-016-152300-
DEAF SMITH-OLDHAM-
443 PM CDT TUE JUN 15 2004

...STRONG THUNDERSTORMS OVER RURAL OLDHAM AND DEAF SMITH COUNTIES...

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS RURAL SECTIONS OF
CENTRAL OLDHAM AND FAR WESTERN DEAF SMITH COUNTIES THROUGH 600 PM.
THE STRONGEST STORMS WILL REMAIN GENERALLY NORTH OF INTERSTATE 40 AS
THEY MOVE SLOWLY NORTHEAST AT 5 TO 10 MPH. OTHER STORMS WILL
STRENGTHEN OVER WESTERN DEAF SMITH COUNTY 5 TO 10 MILES EAST OF THE
NEW MEXICO STATE LINE.

LOCALLY HEAVY RAINFALL RATES NEAR ONE AND A HALF INCH PER HOUR
AS WELL AS GUSTY WINDS TO 45 MPH...DANGEROUS CLOUD TO GROUND
LIGHTNING AND ONE HALF INCH DIAMETER HAIL MAY BE EXPECTED.

SLATTERY
Special weather statement, Jun 15, 5:19 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
519 PM CDT TUE JUN 15 2004

OKZ001-TXZ001-152330-
CIMARRON-DALLAM-
519 PM CDT TUE JUN 15 2004

...STRONG THUNDERSTORMS OVER WESTERN CIMARRON AND DALLAM COUNTIES...

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS RURAL SECTIONS OF
SOUTHWEST CIMARRON AND FAR NORTHWESTERN DALLAM COUNTIES THROUGH
630 PM. THE STRONGEST STORMS WILL REMAIN GENERALLY OVER RURAL
AREAS AS THEY MOVE SLOWLY NORTHEAST AT 5 TO 10 MPH. OTHER STORMS WILL
STRENGTHEN AND APPROACH DALHART AND BOISE CITY LATER THIS EVENINIG.

LOCALLY HEAVY RAINFALL RATES NEAR ONE AND A HALF INCH PER HOUR
AS WELL AS GUSTY WINDS TO 45 MPH...DANGEROUS CLOUD TO GROUND
LIGHTNING AND ONE HALF INCH DIAMETER HAIL MAY BE EXPECTED.

SLATTERY

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.